Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2019, 5:40 PM CST for Attala County, Choctaw County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 5:40 PM CST (23:40 UTC)
- Expired
- Mar 9, 2019, 6:30 PM CST
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Attala County, MS, Choctaw County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:58 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:38 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 9, 5:38 PM CST, 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 538 PM CST Sat Mar 9 2019 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: A cold front will slowly move through the area from the northwest during the period. Scattered showers and thunderstorms will continue in areas ahead of the frontal boundary. VFR ceilings ahead of the boundary will lower to MVFR by late evening and continue through the period. Ceilings will slowly rise to VFR after the frontal passage. Gusty southerly winds will continue ahead of the boundary at 10 to 20 knots switching to the north and northeast with the frontal passage. /26/ && .DISCUSSION... The severe weather/flooding threat will continue into the evening over mainly northeast portions of the area. Expect renewed concerns for flooding and perhaps severe weather as we go through the upcoming week. Tonight through Sunday: Larger scale ascent will shift northeast of the ArkLaMiss as we go into the overnight hours leaving behind a modest moisture/ instability axis of convergence and a decreasing threat for severe weather potential. With fairly high deep layer moisture content and increasingly unidirectional flow suggestive of convective training, will maintain a limited threat for localized flash flooding for tonight north of the I-20 corridor, especially given antecedent conditions. The moisture convergence axis will very gradually shift southeast overnight and become mainly confined to southeast portions of the forecast area by daybreak. Instability will be on the decrease resulting in less thunder potential as this happens. As we go through Sunday, expect a temporary break in higher rain chances for most of the area with weak high pressure building in behind the surface cold front, but temperatures will not cool off much. A weak frontal boundary and reduced shower chances will linger south of the I-20 corridor. /EC/ Sunday night through Tuesday: A disturbance aloft will lift northeast from the coast, causing the boundary to likewise begin lifting back to the north and through the CWA late Sunday night. Expect the greater rain chances Monday to be mostly confined to locations along/south of the I-20 corridor, and there could be some potential for deep convection and localized heavy rainfall given precipitable water > 1.5 inches. As the boundary lifts north overnight, rain chances will follow suit, with the best rain chances towards day break Tuesday residing across the north. Tuesday night through next weekend: High pressure at the surface wedged into the forecast area from the east Tuesday into Tuesday night, in addition to the mid/upper level ridge axis shifting east through the region, currently looks to shunt any rain chances west of the CWA Tuesday afternoon and night. Warming conditions are expected across the forecast area Tuesday into Wednesday, as flow across the region becomes more southerly and increase as a storm system begins to develop and strengthen over the southern plains. A highly amplified longwave trough to ridge pattern over the CONUS should support increasing chances for severe weather/flooding for the MS Valley region based on recent guidance trends. As a closed mid/upper low and associated troughing ejects northeast from North Texas towards the Mid-Mississippi River Valley and Great Lakes region mid week, a surface low will develop and follow suit, with potential for a large linear convective system to reach western portions of the ArkLaMiss by late Wednesday into Wednesday night. This system will need to be monitored for the potential of severe weather and heavy rainfall/flooding. A cold front will then drag slowly across the forecast area from Wednesday night into Thursday evening with a subsequent shortwave trough passage perhaps enhanced rainfall potential again Thursday. Rain should come to an end behind the front Thursday night into Friday, then the front looks to stall near to just south of Southeast Mississippi, resulting in some possible rain chances linger there Friday into Friday night. Colder drier air will advect southeast into the CWA in the wake of the front. /19/EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 70 52 64 / 70 37 18 59 Meridian 61 71 52 67 / 70 40 25 53 Vicksburg 56 68 52 63 / 74 28 22 60 Hattiesburg 64 75 58 70 / 70 63 41 60 Natchez 60 71 54 65 / 70 38 33 61 Greenville 49 62 48 61 / 59 8 15 39 Greenwood 51 67 49 65 / 75 9 11 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Mar 9, 8:25 AM CST, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 825 AM CST Sat Mar 9 2019 ARZ074-075-LAZ007>009-MSZ035-036-040>042-101430- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Humphreys- Holmes-Issaquena-Sharkey-Yazoo- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight One to two inches of rain, with locally higher amounts, will be possible this afternoon into tonight. This will exacerbate ongoing flooding issues across the outlook area, and possibly result in additional flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today Severe thunderstorms will be possible from this afternoon into tonight. Damaging wind gusts of 60 to 70 mph and tornadoes are possible, as well as hail from quarter to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Southerly winds sustained between 20 and 25 mph, gusting at times between 30 and 40 mph, are possible today. These winds could cause weak trees and limbs to break and fall, and could also result in hazardous driving conditions for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ018-019-025-027-034-101430- Bolivar-Sunflower-Leflore-Carroll-Washington- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight One to two inches of rain, with locally higher amounts, will be possible this afternoon into tonight. This will exacerbate ongoing flooding issues across the outlook area, and possibly result in additional flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today Severe thunderstorms are likely from this afternoon into tonight. Tornadoes, a few of which could be strong, damaging winds up to 70mph, and hail up to golf ball size will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Southerly winds sustained between 20 and 25 mph, gusting at times between 30 and 40 mph, are possible today. These winds could cause weak trees and limbs to break and fall, and could also result in hazardous driving conditions for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ030>033-101430- Clay-Lowndes-Choctaw-Oktibbeha- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight Severe thunderstorms are likely from this afternoon into tonight. Tornadoes, a few of which could be strong, damaging winds up to 70mph, and hail up to golf ball size will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) FLOODING THREAT...Limited TIMING...Today through Tonight One to two inches of rain, with locally higher amounts, will be possible this afternoon into tonight. This will exacerbate ongoing flooding issues across the outlook area, and possibly result in additional flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ026-028-029-101430- Grenada-Montgomery-Webster- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight One to two inches of rain, with locally higher amounts, will be possible this afternoon into tonight. This will exacerbate ongoing flooding issues across the outlook area, and possibly result in additional flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today Severe thunderstorms are likely from this afternoon into tonight. Tornadoes, a few of which could be strong, damaging winds up to 70mph, and hail up to golf ball size will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ015-016-101430- Richland-Madison LA- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today Severe thunderstorms will be possible from this afternoon into tonight. Damaging wind gusts of 60 to 70 mph and tornadoes are possible, as well as hail from quarter to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Southerly winds sustained between 20 and 25 mph, gusting at times between 30 and 40 mph, are possible today. These winds could cause weak trees and limbs to break and fall, and could also result in hazardous driving conditions for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ037-043-101430- Attala-Madison MS- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight One to two inches of rain, with locally higher amounts, will be possible this afternoon into tonight. This will exacerbate ongoing flooding issues across the outlook area, and possibly result in additional flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today Severe thunderstorms will be possible from this afternoon into tonight. Damaging wind gusts of 60 to 70 mph and tornadoes are possible, as well as hail from quarter to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ038-039-044>046-101430- Winston-Noxubee-Leake-Neshoba-Kemper- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight One to two inches of rain, with locally higher amounts, will be possible this afternoon into tonight. This will exacerbate ongoing flooding issues across the outlook area, and possibly result in additional flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today Severe thunderstorms will be possible from this afternoon into tonight. Damaging wind gusts of 60 to 70 mph and tornadoes are possible, as well as hail from quarter to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ023>026-MSZ047-048-053-101430- Franklin LA-Catahoula-Tensas-Concordia-Warren-Hinds-Claiborne- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms will be possible from this afternoon into tonight. Damaging wind gusts up to 60 mph, hail to the size of quarters, and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Southerly winds sustained between 20 and 25 mph, gusting at times between 30 and 40 mph, are possible today. These winds could cause weak trees and limbs to break and fall, and could also result in hazardous driving conditions for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ049-050-054>056-059-101430- Rankin-Scott-Copiah-Simpson-Smith-Jefferson- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms will be possible from this afternoon into tonight. Damaging wind gusts up to 60 mph, hail to the size of quarters, and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ051-052-101430- Newton-Lauderdale- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe thunderstorms will be possible from this afternoon into tonight. Damaging wind gusts up to 60 mph, hail to the size of quarters, and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ057-058-060>066-072>074-101430- Jasper-Clarke-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 825 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 1 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Mar 9, 2:35 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST 2 NNE METCALFE 33.48N 90.99W
03/09/2019 M46 MPH WASHINGTON MS ASOS
GLH ASOS MEASURED THUNDERSTORM WIND GUST OF
46MPH.
&&
TWSpecial weather statement, Mar 9, 2:35 PM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 PM CST SAT MAR 9 2019
MSZ018-019-025-034-092115-
Washington MS-Leflore MS-Sunflower MS-Bolivar MS-
235 PM CST SAT MAR 9 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER...NORTHERN
LEFLORE...NORTHEASTERN WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES
THROUGH 315 PM CST...
At 235 PM CST, Meteorologists were tracking a strong thunderstorm
near Shaw, moving east at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Greenwood, Indianola, Itta Bena, Shaw, Sunflower, Money, Holly Ridge,
Blaine, Minter City, Sunnyside, Schlater and Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 900 PM CST for north central
and northwestern Mississippi.
LAT...LON 3376 9020 3376 9025 3375 9030 3372 9031
3370 9030 3369 9029 3370 9026 3374 9024
3372 9022 3372 9014 3368 9014 3367 9012
3355 9012 3342 9086 3360 9090 3379 9017
TIME...MOT...LOC 2035Z 254DEG 46KT 3354 9076
DLSpecial weather statement, Mar 9, 3:22 PM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CST SAT MAR 9 2019
MSZ025>028-092200-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-
322 PM CST SAT MAR 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL...
GRENADA...NORTHEASTERN LEFLORE AND NORTHWESTERN MONTGOMERY COUNTIES
THROUGH 400 PM CST...
At 321 PM CST, Meteorologists were tracking a strong thunderstorm
over Money, or 10 miles north of Greenwood, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Grenada, Leflore, Jefferson, Duck Hill, Money, Gore Springs, Elliott,
Avalon, Bew Springs, Sweatman, Misterton and Holcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 900 PM CST for north central
Mississippi.
LAT...LON 3363 8952 3359 9024 3372 9022 3372 9014
3378 9014 3378 9017 3376 9019 3376 9021
3380 9021 3380 9018 3379 9017 3379 9014
3381 9014 3381 8998 3382 8998 3382 8993
3384 8992 3387 8975 3387 8954
TIME...MOT...LOC 2121Z 256DEG 47KT 3367 9017
DLLocal storm report, Mar 9, 5:32 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG HUNTSVILLE 33.35N 89.46W
03/09/2019 MONTGOMERY MS LAW ENFORCEMENT
TREES WERE BLOWN DOWN ACROSS HIGHWAY 413
NEAR STEWART- HUNTSVILLE ROAD. POSSIBLE
TORNADO.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:45 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 20 min |
| Mar 9, 2:35 PM CST | Special Weather Statement | JAN | Leflore, Sunflower | 40 min |
| Mar 9, 3:06 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 54 min |
| Mar 9, 3:22 PM CST | Special Weather Statement | JAN | Grenada | 38 min |
| Mar 9, 3:44 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 46 min |
| Mar 9, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 38 min |
| Mar 9, 5:03 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 42 min |
| Mar 9, 5:08 PM CST | Tornado Warning | JAN | Choctaw, Montgomery | 52 min |
| Mar 9, 5:43 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 62 min |
| Mar 9, 2:31 PM CST | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.